MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 36IN 1 S/A CTX; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 36IN 1 S/A CTX; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP371T
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluation summary: an unopened sample of product code pdp371, lot # mdm597 was returned for analysis.During the visual inspection of the sample, no defects were found on the packages.The sample was opened, and swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along of the strand and no defects, or damaged were observed.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no performance - breakage suture was found and the tested sample met the finished goods requirements.A manufacturing record evaluation was performed for the finished device lot number mdm597, and no non-conformances related to the reported complaint condition were identified.Representative sample returned to support investigation of 3 device issues captured in reports 2210968-2019-86340, 2210968-2019-86341 and 2210968-2019-86342.Analysis results have been included in initial reports for each.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date in 2019 and suture was used.The suture would break when the surgeon went to tie it.Another device was used to complete the procedure.There were no adverse patient consequences reported.

Brand Name
PDS+ VIO 36IN 1 S/A CTX
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8937159
Report Number2210968-2019-86341
Device Sequence Number10870347
Product Code NEW
UDI-Device Identifier10705031048201
UDI-Public10705031048201
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue NumberPDP371T
Device Lot NumberMDM597
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2019
Initial Report FDA Received Date08/27/2019
Patient Sequence Number1